Aa
A
A
A
Close
Dermatology Community
53.6k Members
Avatar universal

Vitamins causing Alopecia

A few years ago I developed a bald spot in my beard. A dermatologist confirmed that it was Alopecia and after treating with cortisone cream for nearly a year, the hair returned. The only thing I could think of as a trigger at the time was a mens multi vitamin that I had tried. Years later I had no problems until mid last year when I again took some mens multi vitamins. Almost overnight, several bald patches developed on my neck which are now spreading quite aggresively. I have asked several physicians if they have heard of Alopecia as a side-effect to multivitamins and they all said they had not. Despite this, I am certain that it is triggering it in me. Has anyone else with Alopecia been taking multi vitamins by any chance? I don't expect this post to remain public long.


This discussion is related to Bald Spots in Beard.
9 Responses
Avatar universal
Hypervitaminisis-A can cause alopecia but then only massive doses at prolonged periods can induce it.The chances of small localized alopecia with therapeutic doses of vitamins looks unlikely to be the cause.
Avatar universal
I guess some side effects may be there after taking multivitamins for curing alopecia disease. I have got similar problem what u have now. But fortunately i am fully cure by taking  Calosol facial recovery cream. I guess u will be fully cure since this product have no side effects like cortisone cream have.

try this by going here....
http://www.alopecia-barbae.com
Avatar universal
I have recently started taking men's 50+ vitamins, and just noticed a sudden bald patch in my beard. I didn't even think about it until I saw this post. I don't think its a coincidence. What is the solution? Should I stop taking those?
Avatar universal
I took a Mens prostate health vitamin, lots of zinc and lecithin and shortly after I had the same problems.  I have bald spots all over my neck now and on my jaw line between my chin and sideburn area.  I used to have a bushy chin strap beard and now I have a patchy *** beard and have to shave sideburns and all of my neck.  I haven't realized the connection to the mens vitamins until I read this here, so there is definitely a trending issue here.
1 Comments
I was taking the exact same regiment and and am now getting bald spots in my beard. That has to be more than a coincidence.
Avatar universal
I have also had the same .. I am defenetely sure that it is the multivitamins.. The contain too many ingredients that for some our system cant take in.. Alopecia cause is from reactions of the immune system.. I am very positive this is the cause.. What have you done to treat it?
Avatar universal
Hi everyone , my boyfriend took an anti dht multivitamin and after 2 days he had bald spots on his beard ... we made some searches about anti dht multivitamins and we know they solve the problems of the prostate
Avatar universal
Hi Anybody saw positive results after stopping multivitamin?
Avatar universal
@wookie11
Avatar universal
Just wanted to leave my experience. I'm 30 and recently developed a quarter-sized bald spot on the back/side of my head. And also 3 small bald spots on my beard. I had a list of potential triggers but I have eliminated most of them and the only one left with what seems like a high probability is men's multi vitamins + cod liver oil pills I was taking. The two of them combined put me over the limit of what's recommended as maximum amount of vitamin A a person can take in one day, which is 10,000 IU. My men's vitamins had 10,000 in one serving alone, not including the cod liver oil pills I was taking which are also loaded with vitamin A. And this is not including my diet which was pretty damn good. Vitamin A toxicity involves hair loss and hair/skin issues. I have stopped this pills as of yesterday, I also have an appointment with a dermatologist tomorrow and will update this if I learn anything new.  I really don't think there's a need for these pills unless a doctor confirms you are lacking in some fashion.
1 Comments
thank you for your comments. My husband is facing the same problem. He has 2 bald spots on his neck and one near his mouth. He was taking multi vitamins and cod liver oil every morning, which we thought might be the problem for the bald patches. Could you let me know what medication your dermatologist prescribed and if that is working for you?
Have an Answer?
Top Dermatology Answerers
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Learn to identify and prevent bites from summer’s most common pests.
Doctors argue for legislation to curb this dangerous teen trend in the latest Missouri Medicine report.
10 ways to keep your skin healthy all winter long
How to get rid of lumpy fat on your arms, hips, thighs and bottom
Diet “do’s” and “don’ts” for healthy, radiant skin.
Images of rashes caused by common skin conditions